Alert archive / Missouri / Tornado Warnings in 2009
Tornado Warning 23, NWS Kansas City, MO
NWS Kansas City, MO issued this tornado warning at Jun 7, 2009, 10:38 PM CDT for Caldwell County, Daviess County, DeKalb County, Missouri. It was in force for 37 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2009, 10:38 PM CDT (03:38 UTC)
- Expired
- Jun 7, 2009, 11:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Caldwell County, MO, Daviess County, MO, DeKalb County, MO
The radar
The Pleasant Hill radar (KEAX), 109 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 10:44 PM CDT | TORNADO | 3 Ne Cameron, MO | SPOTTERS REPORTING POSSIBLE LARGE TORNADO |
| Jun 7, 10:46 PM CDT | TSTM WND DMG | Kidder, MO | TWO TREES DOWN IN CITY PARK. ONE TREE BROKEN IN HALF. |
| Jun 7, 11:17 PM CDT | TSTM WND DMG | Kidder, MO | TWO TREES DOWN IN CITY PARK. ONE TREE BROKEN IN HALF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 3:45 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3425 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1586 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KEAX 080338
TOREAX
MOC025-061-063-080415-
/O.NEW.KEAX.TO.W.0023.090608T0338Z-090608T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1038 PM CDT SUN JUN 7 2009
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN CALDWELL COUNTY IN NORTH CENTRAL MISSOURI...
SOUTHWESTERN DAVIESS COUNTY IN NORTH CENTRAL MISSOURI...
SOUTHEASTERN DEKALB COUNTY IN NORTHWEST MISSOURI...
* UNTIL 1115 PM CDT
* AT 1037 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE AREA OF
STRONGEST ROTATION WAS LOCATED JUST NORTH OF CAMERON. THIS
DANGEROUS STORM WAS LOCATED NEAR CAMERON...AND MOVING EAST AT 15
MPH.
* THIS TORNADIC STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN
CALDWELL...SOUTHEASTERN DEKALB AND SOUTHWESTERN DAVIESS COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS KIDDER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES
OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF
NO SHELTER IS AVAILABLE... LIE FLAT IN THE NEAREST DITCH OR OTHER LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
TORNADOES ARE DIFFICULT TO SEE AT NIGHT...SO DO NOT WAIT. TAKE COVER
NOW
&&
LAT...LON 3976 9398 3974 9428 3974 9429 3979 9428
3990 9405
TIME...MOT...LOC 0338Z 250DEG 14KT 3976 9423
$$
BOOKBINDER3 follow-up statements
000
WWUS53 KEAX 080352
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1052 PM CDT SUN JUN 7 2009
MOC063-080359-
/O.CAN.KEAX.TO.W.0023.000000T0000Z-090608T0415Z/
DEKALB MO-
1052 PM CDT SUN JUN 7 2009
...THE TORNADO WARNING FOR SOUTHEASTERN DEKALB COUNTY IS CANCELLED...
AT 1049 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
THEREFORE...THE TORNADO WARNING IS CANCELLED.
A SEVERE THUNDERSTORM WARNING FOR VERY LARGE HAIL REMAINS IN EFFECT
FOR THE REMAINDER OF DEKALB COUNTY UNTIL 1115 PM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI. A TORNADO WATCH
ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING FOR EAST
CENTRAL KANSAS AND NORTHERN MISSOURI.
LAT...LON 3976 9398 3975 9421 3979 9422 3981 9421
3990 9405
TIME...MOT...LOC 0349Z 251DEG 20KT 3979 9412
$$
MOC025-061-080415-
/O.CON.KEAX.TO.W.0023.000000T0000Z-090608T0415Z/
CALDWELL MO-DAVIESS MO-
1052 PM CDT SUN JUN 7 2009
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN DAVIESS AND
NORTHWESTERN CALDWELL COUNTIES UNTIL 1115 PM CDT...
AT 1049 PM CDT...TRAINED WEATHER SPOTTERS AND THE PUBLIC REPORTED A
A LARGE TORNADO NEAR KIDDER ALONG THE DAVIESS AND CALDWELL COUNTY
LINE. DOPPLER RADAR SHOWED VERY STRONG CIRCULATION IN THIS
AREA...WITH THE STORM MOVING EAST AT 25 MPH.
RURAL RESIDENTS OF SOUTHERN DAVIESS COUNTIES NEED TO BE IN SAFE
SHELTER NOW
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR STORM
SHELTER. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF
NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET
INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE... LIE FLAT
IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR
HANDS.
THIS TORNADO IS LIKELY GOING TO BE OBSCURED BY RAIN AND MAY NOT BE
VISIBLE. TAKE COVER IN SAFE SHELTER NOW IF YOU WAIT TO SEE OR HEAR
IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
&&
LAT...LON 3976 9398 3975 9421 3979 9422 3981 9421
3990 9405
TIME...MOT...LOC 0349Z 251DEG 20KT 3979 9412
$$
BOOKBINDER000
WWUS53 KEAX 080404
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1104 PM CDT SUN JUN 7 2009
MOC025-080413-
/O.CAN.KEAX.TO.W.0023.000000T0000Z-090608T0415Z/
CALDWELL MO-
1104 PM CDT SUN JUN 7 2009
...THE TORNADO WARNING FOR NORTHWESTERN CALDWELL COUNTY IS
CANCELLED...
AT 1103 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED NORTHEAST OUT OF
THE AREA. THEREFORE...THE TORNADO WARNING IS CANCELLED.
A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY
MORNING FOR NORTHEAST KANSAS AND NORTHWESTERN MISSOURI.
LAT...LON 3978 9399 3979 9418 3982 9419 3988 9409
3990 9405
TIME...MOT...LOC 0403Z 249DEG 19KT 3980 9414
$$
MOC061-080415-
/O.CON.KEAX.TO.W.0023.000000T0000Z-090608T0415Z/
DAVIESS MO-
1104 PM CDT SUN JUN 7 2009
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL DAVIESS
COUNTY UNTIL 1115 PM CDT...
AT 1103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. RADAR INDICATED
A NEW AREA OF ROTATION ABOUT 6 MILES NORTHWEST OF HAMILTON...OR ILES
NORTHEAST OF CAMERON...MOVING EAST AT 20 MPH. STORM SPOTTERS JUST
REPORTED A WALL CLOUD IN THIS AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR STORM
SHELTER. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF
NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET
INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE... LIE FLAT
IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR
HANDS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR EAST CENTRAL KANSAS AND NORTHERN MISSOURI. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY MORNING FOR NORTHEAST
KANSAS AND NORTHWESTERN MISSOURI.
LAT...LON 3978 9399 3979 9418 3982 9419 3988 9409
3990 9405
TIME...MOT...LOC 0403Z 249DEG 19KT 3980 9414
$$
BOOKBINDER000
WWUS53 KEAX 080416
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1116 PM CDT SUN JUN 7 2009
MOC061-080426-
/O.EXP.KEAX.TO.W.0023.000000T0000Z-090608T0415Z/
DAVIESS MO-
1116 PM CDT SUN JUN 7 2009
...THE TORNADO WARNING FOR SOUTHWEST DAVIESS COUNTY HAS EXPIRED...
AT 1116 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAS MOVED INTO EASTERN
DAVIESS COUNTY WHERE A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130
PM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY MORNING FOR
NORTHEAST KANSAS AND NORTHWESTERN MISSOURI.
LAT...LON 3978 9399 3979 9418 3982 9419 3988 9409
3990 9405
TIME...MOT...LOC 0404Z 249DEG 19KT 3980 9413
$$
BOOKBINDERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this tornado warning went out at Jun 7, 3:27 PM CDT, 7 hours 11 minutes earlier.
Area forecast discussion, Jun 7, 3:27 PM CDT, 7 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 327 PM CDT SUN JUN 7 2009 .DISCUSSION... MAIN FORECAST CONCERN IS FOR POSSIBLE SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND OVERNIGHT. THIS EVENING AND TONIGHT: THE AIRMASS ACROSS WESTERN MISSOURI AND EASTERN KANSAS HAS BECOME VERY UNSTABLE WITH WIDESPREAD UPPER 60 DEWPOINTS AND SOME AREAS MAYBE HITTING 70. THE AREA REMAINS CAPPED DUE TO WARM AIR ALOFT BETWEEN 800 AND 700 MB AS NOTED ON THE 19Z TOP SOUNDING. 18Z SURFACE ANALYSIS SHOWS THE LOW PRESSURE CENTER ROUGHLY NEAR KMHK WITH A WARM FRONT EXTENDING NORTHEASTWARD INTO SOUTHEAST NEBRASKA THROUGH IOWA. A COLD FRONT EXTENDS FROM THE LOW THROUGH SOUTH CENTRAL KANSAS WITH SOME KIND OF CONVERGENCE LINE/ PRE FRONTAL TROUGH. THE 19Z DDC SOUNDING COOLED BY ABOUT 2 DEGREES C. WE MAY HAVE TO WAIT FOR THE COOLER AIR ALOFT CLOSER TO THE UPPER SYSTEM TO GET THINGS INITIATED. SHEAR REMAINS IMPRESSIVE...WITH 0-6KM SHEAR AROUND 50 KTS. THAT SHEAR COMBINED WITH THE VERY UNSTABLE AIRMASS WILL LEAD TO STORMS QUICKLY BECOMING SUPERCELLULAR WITH VERY LARGE HAIL LIKELY ALONG WITH TORNADOES AND DAMAGING WINDS. THE MOST LIKELY AREAS TO SEE A TORNADO WILL BE ALONG AND WEST OF I-35. 3-6 KM SHEAR DECREASES INTO THE OVERNIGHT HOURS /03-06Z/ AND AS LOW LEVEL SHEAR INCREASES IN THAT SAME TIME FRAME...A TRANSITION FROM SUPERCELLS TO MORE LINEAR CONVECTION IS LIKELY. THIS TRANSITION LIKELY WILL OCCUR JUST WEST I-35. THERE IS STILL CONSIDERABLE UNCERTAINTY AS TO THE SOUTHERN EXTENT OF CONVECTION... BUT GIVEN THE STRENGTH OF THE CAP IT SEEMS UNLIKELY THAT STORMS WILL DEVELOP VERY FAR SOUTH. WITH THAT IN MIND...STILL ANTICIPATE THE KANSAS CITY METRO BEING ON THE SOUTHERN SIDE OF ANY KIND OF CONVECTIVE SYSTEM AS THAT SYSTEM MOVES ACROSS NORTHERN MISSOURI. DAMAGING WINDS ARE MOST LIKELY AFTER THE TRANSITION FROM SUPERCELLS TO LINEAR CONVECTION...BUT CAN NOT RULE OUT SEVERE HAIL AND POSSIBLY A TORNADO GIVEN THE HIGH VALUES OF LOW LEVEL SHEAR. MONDAY: COLD FRONT WILL PUSH THROUGH THE AREA TOMORROW AFTERNOON. THIS MAKES FOR A SOMEWHAT TRICKY TEMPERATURE FORECAST WITH THE SOUTHEAST HALF LIKELY TO WARM UP INTO THE 80S AHEAD OF THE FRONT AND THE NORTHWESTERN THIRD OF THE FORECAST AREA LIKELY STAYING IN THE 70S. THIS PUTS THE METRO IN THE TRICKY AREA OF EITHER HEATING UP AHEAD OF THE FRONT OR STAYING STEADY AND/OR COOLING BEHIND THE FRONT. THERE MAY ALSO BE LEFTOVER CLOUD DEBRIS FROM ANY CONVECTIVE SYSTEM...THOUGH THIS WOULD MOST LIKELY AFFECT THE NORTHEAST PORTION OF THE FORECAST AREA. ALL IN ALL MONDAYS HIGHS ARE LOW CONFIDENCE. CDB BY MONDAY NIGHT...THE COLD FRONT IS EXPECTED TO SAG SOUTH INTO CENTRAL ARKANSAS. PREFER THE MORE SRN POSITION OF THE NAM AS OPPOSED TO THE GFS AS THE AIR MASS IS UNSEASONABLY COOL OVER THE NRN PLAINS WITH CONVECTION ALONG THE BOUNDARY TO AID IN ITS SWD PROGRESSION. AS A RESULT...PREFER THE NAM OVER THE GFS ON TUESDAY WITH ISENTROPIC LIFT...MAINLY OVER THE SRN GRIDS ON TUESDAY. ISENTROPIC LIFT ON THE 305-310K SFC BECOMES RATHER STG TUESDAY NGT...THEREFORE HAVE RAISED POPS. MEDIUM RANGE... ISENTROPIC LIFT CONTINUES ON WEDNESDAY TO THE NORTH OF THE BOUNDARY WHICH IS EXPECTED TO BE LOCATED IN SRN MO AS A SHORTWAVE EXITS THE SWRN US TROUGH. TIMING OF THE SHORTWAVES ARE IN QUESTION...THEREFORE WILL HOLD THE POPS INTO WEDNESDAY NIGHT. OTHERWISE...MODELS ARE IN GENERAL AGREEMENT OVER THE UPPER FLOW REGIME...BUT SUFFER FROM THE USUAL DIFFERENCES IN TIMING. MODELS ARE HAVING DIFFICULTY WITH THE PLACEMENT AND INTENSITY OF THE COLD CORE LOW IN SCNTRL CANADA AND ITS INTERACTION WITH THE WEAKER TROUGH OVER THE DESERT SOUTHWEST. REGARDLESS OF SOLUTION...THE NRN BRANCH OF THE JET WILL LIKELY HOLD THE SFC BOUNDARY TO THE SOUTH OF THE CWA LATE IN THE WEEK WITH SHORTWAVES EJECTING NE INTO THE PLAINS. HOWEVER...THE LATEST ECMWF IS FURTHER WEST WITH THE UPPER TROUGH THAN THE GFS. ENSEMBLES HAVE HAD DIFFICULTY WITH THE POSITION OF THE THIS TROUGH. THEREFORE WL HOLD POPS IN THE SLGT CATEGORY FOR THE WEEKEND. DB && .AVIATION... FOR THE 18Z TAFS...A WARM AND UNSTABLE AIRMASS IN PLACE OVER THE REGION WILL COMBINE WITH STRONG WIND SHEAR AND LEAD TO RAPID THUNDERSTORM DEVELOPMENT FROM NORTHWEST MISSOURI INTO NORTHEAST KANSAS LATE THIS AFTERNOON OR THIS EVENING. THUNDERSTORMS ARE EXPECTED TO INITIATE NORTHWEST OR WEST OF THE TERMINALS AND MOVE INTO THE TERMINAL AREAS DURING THE LATE EVENING HOURS. WINDS ARE EXPECTED TO BE FROM THE SOUTH SOUTHEAST AND SWITCH TO THE WEST IN THE WAKE OF ANY THUNDERSTORM COMPLEX. AS THE FRONT MOVES THROUGH THE AREA TOMORROW MORNING/EARLY AFTERNOON WINDS WILL BECOME MORE NORTHWESTERLY. CDB && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jun 7, 1:25 PM CDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 125 PM CDT SUN JUN 7 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081830- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 125 PM CDT SUN JUN 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ...SEVERE THUNDERSTORMS LIKELY TONIGHT WITH TORNADOES POSSIBLE THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A VERY WARM AND HUMID AIRMASS WILL OVERSPREAD THE REGION THIS AFTERNOON...SETTING THE STAGE FOR SEVERE THUNDERSTORM DEVELOPMENT THIS EVENING. THUNDERSTORMS WILL LIKELY INITIATE OVER NORTHWEST MISSOURI AND NORTHEAST KANSAS LATE THIS AFTERNOON OR EARLY THIS EVENING AHEAD OF A FRONTAL SYSTEM. THE VERY UNSTABLE AIRMASS COMBINED WITH STRONG VERTICAL WIND PROFILES WILL SUPPORT THE RAPID DEVELOPMENT OF SUPERCELL THUNDERSTORMS THROUGH EARLY TONIGHT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL...DAMAGING DOWNBURST WINDS...AND A FEW TORNADOES OVER FAR NORTHWEST MISSOURI AND ADJACENT NORTHEAST KANSAS. THE GREATEST RISK FOR TORNADOES WILL EXIST WEST OF PAOLA TO CARROLLTON TO KIRKSVILLE LINE. THESE STORMS WILL QUICKLY ORGANIZE INTO ONE OR MORE SQUALL LINES DURING THE OVERNIGHT HOURS AND WILL SPREAD INTO MUCH OF THE OUTLOOK AREA LATER TONIGHT. CONDITIONS APPEAR FAVORABLE FOR WIDESPREAD DAMAGING WINDS...IN ADDITION TO LARGE HAIL AND ISOLATED TORNADOES. PERSONS ACROSS THE OUTLOOK AREA SHOULD MONITOR WEATHER CONDITIONS CLOSELY THIS AFTERNOON AND BE PREPARED FOR THE THREAT OF SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FEW LINGERING STORMS MAY BE POSSIBLE EARLY MONDAY MORNING UNTIL THE PASSAGE OF A COLD FRONT. SEVERE WEATHER SHOULD HAVE EXITED THE REGION BY THIS TIME. FOR TUESDAY AND WEDNESDAY...A WARM FRONT ALONG THE ARKANSAS AND MISSOURI BORDER WILL SLOWLY RETREAT NORTH AS A LOW PRESSURE SYSTEM DEVELOPS IN SOUTH CENTRAL KANSAS. THIS WILL SERVE AS THE FOCUS FOR ONE OR MORE THUNDERSTORM COMPLEXES ACROSS THE REGION TUESDAY AND WEDNESDAY. SEVERE WEATHER AND HEAVY RAINFALL WILL BE POSSIBLE MAINLY SOUTH OF INTERSTATE 70 ON TUESDAY AND ACROSS THE REMAINDER OF THE OUTLOOK AREA TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED AFTER 5 PM FOR AREAS ALONG AND NORTHWEST OF A ST. JOSEPH TO BETHANY LINE...AND ACROSS THE REMAINDER OF THE OUTLOOK AREA INTO THE EVENING AND OVERNIGHT HOURS.
In the hours before
Local storm report, Jun 7, 9:57 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
957 PM CDT SUN JUN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM HAIL 14 N CHILLICOTHE 39.99N 93.55W
06/07/2009 E1.00 INCH GRUNDY MO AMATEUR RADIO
&&
ABAILEYLocal storm report, Jun 7, 9:58 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
958 PM CDT SUN JUN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM HAIL 4 N PLATTSBURG 39.62N 94.46W
06/07/2009 E1.00 INCH CLINTON MO EMERGENCY MNGR
&&
ABAILEYSpecial weather statement, Jun 7, 9:59 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
959 PM CDT SUN JUN 7 2009
MOZ013-080330-
DE KALB-
959 PM CDT SUN JUN 7 2009
...SIGNIFICANT WEATHER ALERT FOR DEKALB COUNTY UNTIL 1030 PM CDT...
AT 959 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF CLARKSDALE...OR 8 MILES WEST OF
MAYSVILLE...MOVING NORTHEAST AT 35 MPH. SEVERAL OTHER STORMS WILL
MOVE NORTHEAST ACROSS THE COUNTY THROUGH THE NEXT 30 TO 45 MINUTES.
NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS.
PEOPLE IN DEKALB COUNTY...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4004 9422 3974 9422 3974 9461 3991 9462
4005 9460
BOOKBINDERSpecial weather statement, Jun 7, 10:17 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1017 PM CDT SUN JUN 7 2009
KSZ057-060-MOZ043-053-080345-
BATES-CASS-LINN-MIAMI-
1017 PM CDT SUN JUN 7 2009
...SIGNIFICANT WEATHER ALERT FOR CASS...EASTERN LINN...EASTERN MIAMI
AND WESTERN BATES COUNTIES UNTIL 1045 PM CDT...
AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
SPRING HILL TO 5 MILES SOUTHEAST OF LOUISBURG TO DREXEL TO 6 MILES
SOUTHEAST OF LA CYGNE TO PLEASANTON...MOVING EAST AT 45 MPH.
SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
CLEVELAND AND FREEMAN AROUND 1025 PM CDT.
PECULIAR AROUND 1035 PM CDT.
HARRISONVILLE...ARCHIE AND ADRIAN AROUND 1040 PM CDT.
EAST LYNNE AROUND 1045 PM CDT.
THE TOWNS OF CHILES...WAGSTAFF...NEW LANCASTER...BUCYRUS...MERWIN...
AMSTERDAM...WEST LINE...AMORET...WORLAND AND FOSTER ARE ALSO IN THE
PATH OF THESE STORMS.
LAT...LON 3806 9492 3828 9478 3840 9475 3856 9473
3871 9483 3874 9471 3873 9461 3876 9461
3880 9437 3865 9419 3849 9422 3834 9429
3811 9446
21Local storm report, Jun 7, 10:25 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1025 PM CDT SUN JUN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM HAIL 6 E FAIRPORT 39.98N 94.24W
06/07/2009 M1.00 INCH DEKALB MO TRAINED SPOTTER
&&
CUTTERLocal storm report, Jun 7, 10:38 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1038 PM CDT SUN JUN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM TSTM WND GST MERRIAM 39.02N 94.69W
06/07/2009 M53 MPH JOHNSON KS TRAINED SPOTTER
53MPH WIND GUST. LASTED 45 SECONDS.
&&
MELLThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:02 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Lafayette | 17 min |
| Jun 7, 7:12 PM CDT | Tornado Warning | EAX | Andrew, DeKalb | 33 min |
| Jun 7, 7:15 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Nodaway | 30 min |
| Jun 7, 7:17 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Livingston | 28 min |
| Jun 7, 7:29 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Gentry | 31 min |
| Jun 7, 7:41 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Livingston | 34 min |
| Jun 7, 7:42 PM CDT | Special Weather Statement | EAX | Harrison | 33 min |
| Jun 7, 7:45 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Livingston | 18 min |
| Jun 7, 7:45 PM CDT | Tornado Warning | EAX | DeKalb | 15 min |
| Jun 7, 7:49 PM CDT | Special Weather Statement | EAX | Mercer | 26 min |
| Jun 7, 7:52 PM CDT | Severe Thunderstorm Warning | EAX | Mercer | 23 min |
| Jun 7, 7:58 PM CDT | Severe Thunderstorm Warning | EAX | DeKalb, Gentry | 32 min |
| Jun 7, 8:01 PM CDT | Severe Thunderstorm Warning | EAX | Grundy | 29 min |
| Jun 7, 8:11 PM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam | 34 min |
| Jun 7, 8:12 PM CDT | Tornado Warning | EAX | Daviess, DeKalb | 33 min |
| Jun 7, 8:21 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Mercer | 14 min |
| Jun 7, 8:28 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, DeKalb, Gentry | 32 min |
| Jun 7, 8:33 PM CDT | Special Weather Statement | EAX | Mercer | 27 min |
| Jun 7, 8:41 PM CDT | Special Weather Statement | EAX | Putnam | 34 min |
| Jun 7, 8:45 PM CDT | Tornado Warning | EAX | Daviess | 30 min |
| Jun 7, 8:48 PM CDT | Special Weather Statement | EAX | Mercer | 27 min |
| Jun 7, 8:49 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, DeKalb | 26 min |
| Jun 7, 9:13 PM CDT | Tornado Warning | EAX | Daviess | 32 min |
| Jun 7, 9:16 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Livingston | 29 min |
| Jun 7, 9:23 PM CDT | Severe Thunderstorm Warning | EAX | DeKalb | 37 min |
| Jun 7, 9:34 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Livingston | 41 min |
| Jun 7, 9:48 PM CDT | Special Weather Statement | EAX | Clinton | 27 min |
| Jun 7, 9:49 PM CDT | Special Weather Statement | EAX | Buchanan | 26 min |
| Jun 7, 9:56 PM CDT | Areal Flood Advisory | EAX | Clinton, Daviess, DeKalb | 6 hr |
| Jun 7, 9:59 PM CDT | Special Weather Statement | EAX | DeKalb | 31 min |
| Jun 7, 10:01 PM CDT | Severe Thunderstorm Warning | EAX | Clinton | 29 min |
| Jun 7, 10:13 PM CDT | Severe Thunderstorm Warning | EAX | DeKalb | 32 min |
| Jun 7, 10:15 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Livingston | 45 min |
| Jun 7, 10:17 PM CDT | Special Weather Statement | EAX | Cass | 28 min |
| Jun 7, 10:28 PM CDT | Areal Flood Advisory | EAX | Andrew, Buchanan, Clinton, Daviess, DeKalb, Gentry and 1 more | 5 hr |
| Jun 7, 10:43 PM CDT | Severe Thunderstorm Warning | EAX | Linn | 39 min |
| Jun 7, 10:44 PM CDT | Special Weather Statement | EAX | Bates, Cass | 31 min |
| Jun 7, 10:46 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, DeKalb | 29 min |
| Jun 7, 10:55 PM CDT | Tornado Warning | EAX | Daviess | 35 min |
| Jun 7, 11:05 PM CDT | Severe Thunderstorm Warning | EAX | Daviess | 30 min |
| Jun 7, 11:23 PM CDT | Special Weather Statement | EAX | Nodaway | 37 min |
| Jun 7, 11:26 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Livingston | 34 min |
| Jun 7, 11:40 PM CDT | Areal Flood Advisory | EAX | Daviess, Grundy, Livingston | 6 hr |
| Jun 7, 11:47 PM CDT | Special Weather Statement | EAX | Adair | 28 min |
| Jun 7, 11:54 PM CDT | Severe Thunderstorm Warning | EAX | Linn | 41 min |
| Jun 8, 12:02 AM CDT | Special Weather Statement | EAX | Gentry | 43 min |
| Jun 8, 12:21 AM CDT | Areal Flood Advisory | EAX | Grundy, Linn, Livingston, Sullivan | 5 hr |
| Jun 8, 12:31 AM CDT | Special Weather Statement | EAX | Sullivan | 29 min |
| Jun 8, 12:49 AM CDT | Areal Flood Advisory | EAX | Adair, Linn, Macon, Putnam, Schuyler, Sullivan | 5 hr |
| Jun 8, 1:22 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 45 hr |
| Jun 8, 1:22 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 59 hr |
| Jun 8, 1:22 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 57 hr |
| Jun 8, 1:22 AM CDT | River Flood Warning | EAX | Buchanan | 4 days |
| Jun 8, 1:53 AM CDT | Special Weather Statement | EAX | Andrew, DeKalb, Gentry | 52 min |
| Jun 8, 4:55 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 16 hr |
| Jun 8, 4:55 AM CDT | River Flood Warning | EAX | Linn, Livingston | 65 hr |
| Jun 8, 4:55 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 6 days |
| Jun 8, 8:54 AM CDT | River Flood Warning | EAX | Platte | 5 days |
| Jun 8, 8:54 AM CDT | River Flood Warning | EAX | Platte | 5 days |
| Jun 8, 9:44 AM CDT | Areal Flood Warning | EAX | Andrew, Daviess, DeKalb, Gentry, Grundy, Harrison and 3 more | 11 hr |
Nearby
Tornado Warnings in Missouri, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.